Jump to content

POTSparent

Members
  • Content Count

    47
  • Joined

  • Last visited

Community Reputation

0 Neutral

About POTSparent

  • Rank
    Advanced Member

Contact Methods

  • Website URL
    http://
  • ICQ
    0

Profile Information

  • Location
    North Carolina
  1. This is sort of along the lines of an alternative to the "to florinef or not to florinef" question. I noticed EarthMother, perhaps a couple of others here, take DDAVP. My daughter just started that about 5 weeks ago. DDAVP is a very common medication normally given to adolescent bedwetters. It has the effect of helping one retain the fluids more easily. And that's part of what dealing with POTS is all about for those with blood volume issues. While certainly no Rx expert here, that's pretty much what florinef has always been said to help do. But there seem to be about as many people who
  2. I don't suppose anyone here has collapsed from the sudden loss of use of one of their legs instead of simply "blacking out", have they? As many offbeat symptoms of dysautonomia that there seems to be, just wondering. Has happened about 4 times in last 2-3 weeks. Regain feeling and function to leg practically before hitting the ground! If anyone has ever had such episodes, could they elaborate? Thanks.
  3. Hi Nina, I know that hair loss isn't on the "official list" of symptoms. And, given the variety of meds used in treatment, I'm not saying that hair loss might be a factor without those meds. But let's think about what's on that "official list" -- chest pains, heart palps, dizzy/lightheadedness, gastrointestinal issues, fatigue, and a long "et ceteras" listing. General imbalances of the system. And one can have symptoms more in line with gastrointestinal IBS, or more in line with fatigue CFS, or more of the dizziness POTS issues ..... and all be consistent with dysautonomia. Even Dr. Grubb
  4. Hi to all: This is to all that have experienced hair loss more than you consider to be normal. I recognize that many have not, but a number of dysautonomic visitors to this site have. I'd like to compile some feedback to take to a doc who is of the opinion that hair loss is not a symptom associated with dysautonomia while I, on the other hand, feel that it's due to an imbalance (whether caused by the body or by medications) that's very much tied to dysautonomia's general nature of "imbalances". My questions can't be well-handled by the "poll" function at this site, so to those who have experi
  5. Briarrose, Thanks for the link to the Alopecia site. Good reading. The dermatologist ruled out Alopecia ... I just can't remember why. I think part of it was that not even the most extreme definition of Alopecia was intended for it all to happen within 72-hrs. Perhaps 2-3 weeks, but not 2-3 days. Another factor, I believe, was how quickly hair growth resumed. Still, my memory is fuzzy on that point. I just remember that (alopecia) being discussed right along with thyroid, etc. Nadolol (the beta blocker) was discontinued. For what it's worth, the hair grew back a different color! Weir
  6. One trick that the hot shower lovers might want to try is to end the shower by spraying cold water on your legs. Just as the heat can pull blood to the extremities potentially triggering fainting, etc, that cold blast can send the blood scrambling back to the central organs. Might be the compromise needed to still enjoy a few minutes of hot water!
  7. Rita, While agreeing on how vomiting can put extreme pressure on your sinus region, perhaps prompting those nosebleeds, I'm going to put a different spin on it given an apparent indication that you've had nosebleeds for other reasons. First, nosebleeds indeed have a lot of "common" reasons. But POTS patients seem to be a bit of an uncommon lot to start with, so I'll give you another explanation that might be not totally out of the question. Delta Granule Storage Pool Deficiency of Platelets. It's a bleeding disorder rarer than you may consider POTS to be (thought finding a POTS doctor was di
  8. I wouldn't totally agree that hair loss isn't a POTS symptom. That's true to the extent of the untreated symptoms attributed to POTS. However, it HAS been attributed to some of the medicines commonly used to treat those same POTS symptoms. At 17, my POTS/NCS daughter abruptly lost every hair on her head, her eyebrows, body hair, and eyelashed thinned but didn't lose altogether. And that happened within 72 @%^&* hours. As many unexpected symptoms we were almost used to, we were admittedly not prepared for that one. It was a horrific experience. All sorts of tests were run. Drugs. To
  9. Here's an answer with a different spin. My POTS/NCS daughter has tremors from time to time. Her dysautonomic specialist doctor says this is a clear indicator that she needs more fluids! Indeed, when she keeps "with the program" regarding fluids, her shakes tend to go away. When "straying", the tremors tend to return. It's apparently somehow related to blood volume. However, there's always been something in the back of my mind that's more unpleasant to think about. As long as higher fluid intake helps, I'm satisfied it's the blood volume aspect of POTS. But my concern is as follows: My g
  10. Explanation I've been given (by a doctor) before is that muscle twitching is common amongst dysautonomic patients, and is a sign that your fluid intake isn't high enough. That you really REALLY need to concentrate on the fluids. However, if you think you're already single-handedly responsible for draining the local water tower, then it might be that you're washing out some of the water-soluble minerals such as magnesium and potassium and thus a supplement would be beneficial.
  11. For my 17-yr old POTS/NCS daughter, caffeine isn't a problem in moderation. However, since high fluids intake is required to help ward off your symptoms, one needs to be careful to avoid that your high fluid intake is including too many drinks with caffeine. That is, you've probably got to be very conscious to avoid caffiene most of the time, but don't feel that you can't indulge altogether.
  12. Florinef probably falls into the category of one person's "poison" is another one's "savior". I think doctors might be quick to prescribe florinef because if the patient is showing signs of orthostatic intolerance, then raising the BP makes sense. Even though some people, including my daughter, had adverse side effects, it's probably worth a try to see if it is beneficial for you. I've never heard of anyone reporting "extreme" side effects .... just that it ultimately didn't work for them and seemingly was causing more trouble than benefit. But hopefully, like Deb, you could be in the "suc
  13. My daughter took florinef for a couple of years. It probably helped with the BP and helping to retain fluids to help with blood volume, but simply keeping with the high fluid intake can do that as well. The side effect that we couldn't deal with was the headaches (migraine-type). Our doctor said that, on people prone to migraines in the first place, that florinef tended to constrict the blood vessels right in the forehead area therefore accentuating migraines. She got off it and the headaches subsided in both intensity and frequency. Florinef is also supposed to (along with beta blockers)
  14. While no experience with either Dr.Low or Dr.Grubb, I can certainly sympathize with the "process" as well as being the parent of a teenager with POTS as, in my case, it's a 17-yr old daughter. Does Dr.Low have your son ONLY on the ssri zoloft? Or is your son taking anything else in combination with it? And what's the worst couple of symptoms that your son is having to deal with (of the long list that I'm sure he's having to work through)? Good luck in August!
  15. Grambertie: I don't think it's necessarily a matter of whether you have POTS instead of NCS. You've got a professional diagnosis, so you might as well call it NCS. But know that the reason the symptoms here sound so similar are, well, because the two are practically "kissin' cousins". Medically, I guess they do get down to splitting hairs differences. I could well be wrong, but I always thought that POTS was more excessively elevated heart rate accompanying a change in posture leading to dizziness, while NCS was more a diving blood pressure accompanying those same posture changes and prob
×
×
  • Create New...